Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 23, NWS Dodge City, KS

April 14, 200927 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 14, 2009, 3:44 AM CDT for 27 counties in Kansas. It took effect at Apr 15, 2009, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 3:44 AM CDT (08:44 UTC)
In effect from
Apr 15, 2009, 11:00 AM CDT
Expired
Apr 15, 2009, 8:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 140844
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
344 AM CDT TUE APR 14 2009

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON
WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN
COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE
SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHWEST KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-141800-
/O.NEW.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
344 AM CDT TUE APR 14 2009 /244 AM MDT TUE APR 14 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT
/8 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY. 

GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE
WITH BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH
WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE
STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


RB
6 follow-up statements
000 
WWUS73 KDDC 140855 CCA
NPWDDC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
355 AM CDT TUE APR 14 2009

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON
WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN
COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE
SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHWEST KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-141830-
/O.COR.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
355 AM CDT TUE APR 14 2009 /255 AM MDT TUE APR 14 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT
/8 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY. 

GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE
BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45
MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING
HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


RB
000 
WWUS73 KDDC 141807
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
107 PM CDT TUE APR 14 2009

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON
WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN
COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO
THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHWEST KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-150215-
/O.CON.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
107 PM CDT TUE APR 14 2009 /1207 PM MDT TUE APR 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY. 

GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE
BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF
45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING
HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KDDC 150314
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT TUE APR 14 2009

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON
WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN
COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO
THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHWEST KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-151115-
/O.CON.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1014 PM CDT TUE APR 14 2009 /914 PM MDT TUE APR 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY. 

GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE
BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF
45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING
HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KDDC 150836
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
336 AM CDT WED APR 15 2009

...STRONG WINDS EXPECTED ACROSS SOUTHWEST KANSAS TODAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON
BY LATE MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN
COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO
THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHWEST KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-151645-
/O.CON.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
336 AM CDT WED APR 15 2009 /236 AM MDT WED APR 15 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE
BY LATE MORNING. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL
THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE
STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


RB
000 
WWUS73 KDDC 151619
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 AM CDT WED APR 15 2009

...EXPECT GUSTY SOUTH TO SOUTHEAST WINDS THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT NEAR THE SURFACE WILL CAUSE SOUTHEAST
TO SOUTH WINDS TO BLOW THROUGH THE EVENING HOURS.  

KSZ030-031-043>046-061>066-074>081-084>090-160200-
/O.CON.KDDC.WI.Y.0023.000000T0000Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1119 AM CDT WED APR 15 2009 /1019 AM MDT WED APR 15 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH AND GUSTY WILL BLOW THIS
AFTERNOON. THESE STRONG WINDS WILL DIMINISHING BY 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


12
000 
WWUS73 KDDC 160100
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT WED APR 15 2009

...WINDS DYING DOWN...

.AFTER THE LOSS OF DAYTIME HEATING...WINDS HAVE SUBSIDED ACROSS SOUTHWEST
KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-160200-
/O.CAN.KDDC.WI.Y.0023.000000T0000Z-090416T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
800 PM CDT WED APR 15 2009 /700 PM MDT WED APR 15 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED TO BELOW WIND ADVISORY CRITERIA SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:40 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 14, 3:40 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 AM CDT TUE APR 14 2009

.DISCUSSION...

DAYS 1-2...
WESTERLY DOWNSLOPE FLOW AND PROGGED 85H TEMPS AT 00Z WED
CONTINUES TO SUPPORT TEMPERATURES AT LEAST AS WARM AS CURRENT
GRIDS. AS SFC PRESSURES START TO FALL ACROSS EASTERN COLORADO
THE S/SE WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 30 MPH BY
LATE DAY. THESE GUSTY WINDS ARE THEN EXPECTED TO CONTINUE TONIGHT. GIVEN
THE WINDS AND EXPECTED CLOUD COVER OVERNIGHT WILL CONTINUE TO LOWS MAINLY
IN THE MID TO UPPER 40S.

ON WEDNESDAY SFC PRESSURES WILL CONTINUE TO FALL ACROSS EASTERN
COLORADO AS OUR NEXT UPPER LEVEL LOW STARTS TO SLOWLY MOVE
EASTWARD ACROSS THE SW CONUS. A TIGHT PRESSURE GRADIENT REMAINS
PROGGED ACROSS WRN KS DURING THE DAY. 00Z BUFR SOUNDINGS ALSO
SHOWING WIND SPEEDS OF 40-45KTS IN THE BL-8H LAYER. GIVEN THIS AND
AFTER SOME GOOD COLLABORATION WITH GLD WILL GO AHEAD AN ISSUE A
WIND ADVISORY FOR WEDNESDAY.

AS FOR TEMPS...ALTHOUGH IT DOES APPEAR THAT THERE WILL BE MORE
CLOUD COVER ON WED THEN TODAY HAVE DECIDED TO CONTINUE TO FAVOR
THE PROGGED 85H TEMP TRENDS AS A GUIDE FOR HIGHS BASED ON THE
MIXING POTENTIAL FROM THE STRONG WINDS.

BY LATE DAY WEDNESDAY BOTH THE NAM AND GFS WERE SUGGESTING SOME
LLVL FORCING DEVELOPING ALONG OUR SFC BOUNDARY WHICH IS STILL
PROGGED TO BE LOCATED JUST W/SW OF THE CWA. ALSO PROGGED ARE 0-6KM
BULK SHEAR OF 40KTS OR MORE ALONG WITH IMPROVING INSTAB. THIS
SHOULD ALLOW FOR A FEW STORMS TO DEVELOP BY LATE DAY NEAR THIS
BOUNDARY. GIVEN THIS WILL LEAVE ALL MENTION OF TSRA OUT OF THE
GRIDS UNTIL AFTER 00Z AND THEN BEGIN SPREADING SLT CHC/CHC POPS
EAST/NORTHEAST ACROSS THE ENTIRE CWA EARLY TONIGHT.

DAYS 3-7...
ON THURSDAY, THE UPPER LOW CONTINUE TO DEEPEN SLOWLY JUST TO THE
WEST OF THE FORECAST AREA, INCREASING QG-FRONTOGENESIS AND ADVECTING
COLDER AIR ALOFT EASTWARD CREATING STEEPENING MID LEVEL LAPSE RATES.
INCREASING SURFACE DEW POINTS SHOULD BRING VALUES INTO THE MID 50S
OVER MUCH OF THE FORECAST ARE BY THIS TIME, WITH GFS INDICATING
SIGNIFICANT LOW LEVEL CAPE AND THE SURFACE COLD FRONT/TROUGH. WITH
BOUNDARY LAYER MOISTURE ADVECTION ONGOING THROUGH THE DAY,
INCREASING 850 MB WINDS AHEAD OF SURFACE CYCLOGENESIS ACROSS FAR SW
KS WE SHOULD HAVE A GOOD SETUP FOR SEVERE STORMS AND EVEN TORNADOES
THURSDAY AFTERNOON.

BY THURSDAY NIGHT  THE QG FORCING WILL ONLY BE INCREASING AND
INTENSE CONVECTION SHOULD BE ONGOING THROUGH THE  EVENING AND INTO
OVERNIGHT ACROSS WESTERN OKLAHOMA INTO SOUTH CENTRAL KANSAS.

THE PERIOD IMMEDIATELY BEYOND THURSDAY AND THURSDAY NIGHT IS LOOKING
MORE INTERESTING FOR CONVECTION AND PRECIPITATION CHANCES AT LEAST
THROUGH SATURDAY, BEFORE THE UPPER LOW LOOKS TO PULL EAST OF THE
REGION FINALLY.

THE MODELS INDICATE THIS UPPER LOW WILL BECOME CUTOFF AND STACKED
DEEPLY, ALLOWING ONLY VERY SLOWLY MOVEMENT FROM THE CENTRAL AND
SOUTHERN ROCKIES THURSDAY EVENING TO SOUTHWEST KANSAS BY SATURDAY.
WITH THIS IN MIND, THE ENTIRE PERIOD FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING SHOULD BE WET. ONCE THE INITIAL ROUNDS OF
THUNDERSTORMS WITH HEAVIER LOCAL RAINS OCCUR DUE TO STRONGER
MOISTURE CONVERGENCE/HIGH CAPE ALONG THE EASTWARD ADVANCING COLD
FRONT THURSDAY NIGHT INTO FRIDAY MORNING, THE ENTIRE UPPER LOW WILL
TAKE A SLOW TRACK STRAIGHT EAST ACROSS KANSAS, WHICH WOULD BE
FAVORABLE FOR STEADY RAINS THROUGH DAY SATURDAY. WITH ENOUGH
INSTABILITY/COLD AIR ALOFT, MARGINAL SEVERE THUNDERSTORM POTENTIAL
MIGHT ALSO BE FAVORED SATURDAY ACROSS OUR EASTERN SECTIONS.

IN ADDITION TO SHOWERS AND THUNDERSTORMS SATURDAY, WE WOULD EXPECT
ADVISORY LEVEL WIND CONDITIONS BEHIND THE SURFACE LOW. STRONGEST
WINDS TO NEAR 30 MPH WOULD START FAIRLY EARLY IN THE WEST AND
MIGRATE EASTWARD AS WELL AS SLOWLY RISING TEMPERATURES.

WE SHOULD SEE A RELATIVELY DRY PERIOD BEGINNING BY AROUND SUNDAY WITH
NOT MUCH CHANGE IN THE HEIGHTS ACROSS THE HIGH PLAINS AS THE UPPER
RIDGE BECOMES ANCHORED ACROSS THE WESTERN CONUS. AT THIS TIME THE
GFS/ECMWF APPEAR TO BE SHOWING A BIT MORE AGREEMENT THAN 24 HOURS
AGO.

&&

.AVIATION...
OTHER THAN HIGH CIRRUS, NO CLOUDS ARE OBSERVED ON REGIONAL 11-3.9
MICRON SATELLITE IMAGERY. SURFACE WINDS ARE LIGHT SOUTHERLY DUE TO A
VERY WEAK PRESSURE PATTERN THIS MORNING. WITH AN INCREASING SURFACE
PRESSURE GRADIENT WE CAN EXPECT INCREASING SOUTHEAST WINDS INTO THE
15 TO 20 MPH RANGE THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75  47  70  49 /   0   0   0  30
GCK  75  45  71  46 /   0   0   0  30
EHA  76  46  73  45 /   0   0  10  30
LBL  77  47  73  46 /   0   0   0  30
HYS  72  46  70  52 /   0   0   0  30
P28  73  49  72  53 /   0   0   0  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/
WEDNESDAY FOR KSZ030-031-043>046-061>066-074>081-084>090.

&&

FN18/32/32

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.